Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 96, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 29, 2008, 9:20 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 9:20 PM EST (02:20 UTC)
- Expired
- Dec 30, 2008, 3:51 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
259 WHUS71 KCLE 300220 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 PM EST MON DEC 29 2008 LEZ142-143-300900- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ /O.NEW.KCLE.SC.Y.0096.081230T0220Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 920 PM EST MON DEC 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DROPPED BELOW GALE FORCE FROM THE ISLANDS WEST. WEST WINDS TO 30 KNOTS WILL DECREASE TO 10 TO 20 KNOTS BY LATE TONIGHT. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LEZ162-163-300330- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 920 PM EST MON DEC 29 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. THE WINDS HAVE DROPPED BELOW GALE FORCE FROM THE ISLANDS WEST. THE 30 KNOT WINDS ARE EXPECTED TO DECREASE TO 10 TO 20 KNOTS BY MORNING AS HIGH PRESSURE BUILDS IN. $$ LEZ061-144>149-164>169-300900- /O.CON.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 920 PM EST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST GALES TO 40 KNOTS WILL CONTINUE UNTIL LATE TONIGHT WHEN THE WINDS DROP BELOW GALE FORCE. WINDS WILL CONTINUE TO DECREASE DURING THE DAY TUESDAY AS HIGH PRESSURE MOVES OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SHOULD STAY IN SAFE HARBOR. && $$
1 follow-up statement
593 WHUS71 KCLE 300851 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EST TUE DEC 30 2008 LEZ144>149-301500- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ /O.NEW.KCLE.SC.Y.0097.081230T0851Z-081230T1500Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 351 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS AND WAVES WILL QUICKLY SUBSIDE LATER THIS MORNING AS HIGH PRESSURE SETTLES OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-164>169-301000- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 AM EST TUE DEC 30 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THIS MORNING BUT SHOULD REMAIN BELOW GALE FORCE. WINDS WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. $$ LEZ142-143-301000- /O.CAN.KCLE.SC.Y.0096.000000T0000Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 351 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO SUBSIDE TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 6:56 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Dec 29, 6:56 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 656 PM EST MON DEC 29 2008 .SYNOPSIS... A FAST MOVING CLIPPER WILL MOVE ACROSS THE NORTHERN LAKES TONIGHT AND TAKE A COLD FRONT ACROSS THE LOCAL AREA THIS EVENING. HIGH PRESSURE IS FORECAST FOR TUESDAY FOLLOWED BY ANOTHER CLIPPER...THIS ONE TAKING A MORE SOUTHERN ROUTE ACROSS NORTHERN OHIO. HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... CLIPPER MOVING ACROSS SUPERIOR THIS AFTERNOON WILL TAKE A COLD FRONT ACROSS OUR AREA THIS EVENING. FIRST AND REALLY ONLY CONCERN WITH THIS FRONT IS A BRIEF WINDOW OF GUSTY WINDS IN EXCESS OF 35 MPH. BEST CHANCES FOR MEETING ADVISORY CRITERIA OF 46 MPH WOULD BE NORTHEAST COUNTIES AFTER LOOKING AT BUFKIT DATA AND SREF PROBABILITIES. RUC AND LOCAL WRF DO HAVE THE CHANCE WEST TO TOWARD TOLEDO BUT NOT CONFIDENT ENOUGH IN THIS MARGINAL ADVISORY EVENT. UPSTREAM THERE ARE FEWER GUSTS TO CRITERIA...ALTHOUGH THIS SYSTEM WILL DEEPEN. CENTRAL AND SOUTHERN AREAS WILL JUST BE ON THE BREEZY SIDE TONIGHT. PRECIP AND MOISTURE STILL LOOK VERY LIMITED AND HAVE MADE NO CHANGES TO THE POP FORECAST TONIGHT WHICH HAS ONLY CHANCE POPS FOR PA COUNTIES. GUIDANCE POPS REALLY DROP OFF AFTER 06Z. PRECIP WOULD BE SYNOPTIC AND VERY LIGHT. TROUGH ELSEWHERE WILL BE MARKED BY WINDS AND A PERIOD OF CLOUDY SKIES. TEMPS COMING DOWN TO THE MID 20S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... SHORT LIVED HIGH PRESSURE TUESDAY AND ALREADY TRANSITION TO NEXT SYSTEM WILL TAKE PLACE. WARM AIR ADVECTION WILL ONGOING AND HAVE TEMPS AGAIN REACHING TO AROUND 40. NEXT CLIPPER WILL TAKE A MORE SOUTHERN TRACK THAN TONIGHTS AND TODAYS MODELS NOW TAKE IT ACROSS NORTHERN OHIO INSTEAD OF ACROSS THE LAKE. PREFERRED AREA FOR BEST ACCUMULATING SNOWS WOULD BE NORTH OF THE TRACK OF THIS LOW...SO HAVE INCREASED POPS AND HAVE SOME LIGHT ACCUMULATING SNOW FOR NORTHERN COUNTIES TUESDAY NIGHT. LAKE EFFECT SNOW SHOWERS ON THE BACKSIDE OF THIS SYSTEM FOR WEDNESDAY INTO WED EVENING...BUT HIGH PRESSURE RIDGE ACROSS SNOWBELT BY THURSDAY MORNING. TEMPS WEDNESDAY WILL BE SUPPRESSED BY COLD AIR ADVECTION IN THE 20S...POSSIBLY EVEN FALLING A FEW DEGREES DURING THE DAY...AND TEENS LIKELY FOR WEDNESDAY NIGHT WITH HIGH PRESSURE. BREEZY TUE NIGHT AND WED. HIGH PRESSURE AND WARM AIR ADVECTION FOR THURSDAY. FAIR WEATHER WITH TEMPS ATTEMPTING TO REACH THE FREEZING MARK MOST PLACES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FAST FLOW TO BRING A FEW RAPID FIRE SYSTEMS THROUGH THE FORECAST AREA DURING THE EXTENDED PERIOD. BOTH GFS AND ECMWF SHOW A CLIPPER SYSTEM MOVE TOWARD THE REGION LATE THURSDAY NIGHT INTO FRIDAY. AT THIS TIME TEMPS APPEAR TO BE COLD ENOUGH FOR ALL SNOW. IT IS POSSIBLE TO GET A MIX RAIN/SNOW IN THE SOUTH. BOTH MODELS SHOW A TAP ON GULF MOISTURE IN ADVANCE OF THE SYSTEM. IT IS MOVING QUICKLY BUT SHOULD HAVE ENOUGH MOISTURE TO DUMP A FEW INCHES OF SNOW. LAKE EFFECT SNOW SHOWERS SHOULD DEVELOP FRIDAY NIGHT INTO SATURDAY AS 850 MB TEMPS < -12 C MOVE OVER THE LAKES. ECMWF IS MUCH MORE AGGRESSIVE WITH THE WRAP AROUND MOISTURE ON THE SYSTEM WHICH WOULD INDICATE MORE WIDE SPREAD SNOW. BOTH MODELS SHOW A MUCH WEAKER CLIPPER MOVING INTO THE REGION ON SUNDAY. SNOW SHOWERS WILL REMAIN IN THE FORECAST FOR ALMOST ALL AREAS THIS WEEKEND WITH HIGHER PROBABILITIES IN THE LAKE EFFECT AREAS. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... COLD FRONT NOW INTO TOL WILL PUSH SOUTH AND EAST OF THE AREA BEFORE MIDNIGHT LOCAL. EXPECT CIGS OF BKN-OVC 2.5K-4.5K FT FOR THIS EVENING. CLOUDS SHOULD SCATTER OUT TOWARD MIDNIGHT. EXPECT WIND GUSTS INTO THE MID 30S...WITH WINDS SLOWLY DECREASING AFTER FROPA. EXPECT VFR CONDTIONS FOR THE MORNING PUSH. BUT CLOUDS WILL BE THICKENING AND LOWERING THROUGH THE DAY AHEAD OF A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS OHIO TUESDAY NIGHT. MODELS MOVE A LOW PRESSURE SYSTEM ACROSS OHIO TUESDAY NIGHT...ALTHOUGH THEY DIFFER ON THE EXACT TRACK AND TIMING OF THE LOW. RIGHT NOW LOOKS LIKE SNOW TO DEVELOP TOWARD MIDNIGHT WITH ONE OR 2 INCHES POSSIBLE BY DAYBREAK WEDNESDAY. LAKE EFFECT SNOW TO DEVELOP WEDNESDAY AS 850 TEMPS DROP TO -18C. THIS LAKE EFFECT EVENT WILL EFFFECT MOST OF NORTHEAST OHIO AND NOT BE CONFINED TO THE SNOWBELT...SINCE THERE WILL BE A NORTHWESTERLY FLOW OFF THE LAKE. EVENT WILL BE SHORT LIVED AS HIGH PRESSURE WILL MOVE ACROSS THE AREA THURSDAY. EXPECT MORE SNOW THURSDAY NIGHT AND FRIDAY. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT..THEN A SECOND MUCH COLDER FRONT WILL PUSH THROUGH FRIDAY EVENING. GET A BREAK FROM THE SNOW DURING THE WEEKEND AS HIGH PRESSURE MOVES ACROSS THE AREA SATURDAY. && .MARINE... A COLD FRONT WILL MOVE ACROSS THE LAKE THIS EVENING. WINDS ARE EXPECTED TO BECOME WEST TO NORTHWEST AND INCREASE TO LOW END GALES BEHIND THIS FRONT. HAVE DECIDED TO ADD WESTERN LAKE ERIE TO THE GALE WARNING AS WELL. WINDOW FOR THE GALES WILL BE RELATIVELY SHORT LIVED...GENERALLY LESS THAN THREE HOURS. WINDS SHOULD DIE DOWN QUICKLY IN THE WEST AFTER MIDNIGHT. SINCE THE STRONG WINDS WILL BE SHORT LIVED LOW WATER LEVELS ARE NOT EXPECTED TO BE A PROBLEM IN THE WESTERN BASIN. DO EXPECT THE WINDS TO SHIFT SOME OF THE EXISTING ICE FIELDS AROUND. EAST TO SOUTHEAST FLOW WILL DEVELOP BY LATE TUESDAY AHEAD OF THE NEXT STORM SYSTEM. BY DAYBREAK WEDNESDAY WINDS WILL BE MODERATE FROM THE NORTH TO NORTHWEST. NO GALES WILL BE NEEDED BUT SMALL CRAFT CONDITIONS LIKELY. THINGS WILL QUIET DOWN FOR THE MIDDLE PART OF THE WEEK. ANOTHER STORM WILL PASS TO THE NORTH AT THE END OF THE WEEK AND EXPECTING INCREASING S TO SW FLOW LATE THURSDAY INTO FRIDAY. WINDS WILL BECOME NW BEHIND ANOTHER COLD FRONT BY THE START OF THE WEEKEND. AS A SIDE NOTE...EXPECT OPEN PORTIONS OF WESTERN LAKE ERIE TO REFREEZE THIS WEEK. WATER TEMPS JUST ABOVE FREEZING AND A COUPLE COLD NIGHTS SHOULD DO THE TRICK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR OHZ011>014-089. PA...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR PAZ001>003. MARINE...GALE WARNING UNTIL 4 AM EST TUESDAY FOR LEZ061-142>149-162>169. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...GARNET AVIATION...DJB MARINE...KUBINA
Hazardous weather outlook, Dec 29, 3:42 PM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EST MON DEC 29 2008 OHZ011>014-089-PAZ001>003-301300- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 342 PM EST MON DEC 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>023-027>033-036>038-047-301300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 342 PM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-301300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 342 PM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:51 AM EST | Small Craft Advisory | CLE | 6 hr | |
| Dec 30, 3:16 PM EST | Small Craft Advisory | CLE | 37 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.